MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C-FBSS-100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
An sus voluntary report mw5080935 was received by cook on (b)(6) 2018.The customer reported the tip of a fanelli laparoscopic endobiliary stent sheath broke off after deployment in the common bile duct.The tip fragment was lodged in the stent.The physician stated that, "the stent was deployed in the common bile duct in good position.When the inner cannula was extracted it appeared that the tip of the inner cannula had broken off into the stent.Repeat injection indicated that the stent was patent and contrast emptied into the duodenum easily." a gastroenterologist performed an evacuation of retained products of conception (erpc) during the same procedure and removed the stent after completion of the cholecystectomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.A photograph was provided for review.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.Per the photo provided we can see the device inside the pouch in a storage container.A review of the device history record for lot 9020677 records no relevant non-conformances.A review of complaint history records for lot 9020677 revealed one other complaint.The other complaint is for a different failure mode (unable to deploy).The instructions for use (ifu) states the following in consideration of the reported failure mode: instructions for use: 19.The outer sheath (d), which securely attaches the stent to the delivery mechanism, is slowly retracted back toward the purple (e) and white (f) luer hubs, until it contacts the white hub.This is done with the surgeon supporting the luer hub in position without movement.Frequent fluoroscopic evaluation for proper positioning is advised.The surgeon should check positioning of the radiographic markers frequently, to be sure the stent location has not changed.20.The wire guide (h) is then removed completely.21.The surgeon then unscrews the white luer hub (f) from the purple (e) luer connector, holding the purple connector securely without permitting it to move, while drawing the white hub away from the assembly.This is performed using continuous fluoroscopy to maintain appropriate positioning of the radiographic markers, thereby maintaining positioning of the stent.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A review of the product device master record (dmr) and has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The complainant did not return the complaint device for investigation.Due to this, no dimensional/functional/visual verifications could be completed, thus concluding that there is not sufficient evidence to suggest the device was manufactured out of specification.A supplier investigation reviewed the dhr of the affected lot and concluded that no non-conformances were found prior to release.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 04mar2019.The procedure was successful and a second stent was used and performed properly.Also, the patient is in good status with no problems post operatively.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8159548
Report Number1820334-2018-03478
Device Sequence Number16646622
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210716(10)9020677
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2020
Device Catalogue NumberC-FBSS-100
Device Lot Number9020677
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;